MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA3-14-150-3-10
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving angioplasty of the anterior tibial artery, an advance micro 14 ultra low-profile pta balloon catheter separated into 3 pieces.An unknown hydrophilic, teflon-coated, 0.014-inch wire was used during the procedure, as well as an unknown introducer and unknown inflation device.After angioplasty was performed with the complaint device, the catheter was difficult to remove.The user performed a slight twist of the catheter; however, the catheter separated into three pieces.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2: common name & product code = dqy: dqy catheter, percutaneous; lit: lit catheter, angioplasty, peripheral, transluminal.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 24oct2023.Direct access was obtained in the femoral artery, and a contralateral approach was used to target the posterior tibial artery.The bifurcation was not steep or calcified; however, the anatomy was stenosed, with calcified plaques along the "path".A cook sheath was used during the procedure.The balloon did not rupture, and blood was not noted in the inflation device.The balloon was returned to ambient pressure once deflated, and negative pressure was maintained upon removal.A counterclockwise rotation of the device was not conducted upon withdrawal.The catheter fragments were stuck to the wire guide; therefore, the user removed the wire guide and catheter pieces together, by pulling on the wire guide.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving angioplasty of the anterior tibial artery, an advance micro 14 ultra low-profile pta balloon catheter separated into 3 pieces.An unknown hydrophilic, teflon-coated, 0.014-inch wire was used during the procedure, as well as an unknown introducer and unknown inflation device.After angioplasty was performed with the complaint device, the catheter was difficult to remove.The user performed a slight twist of the catheter; however, the catheter separated into three pieces.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received 24oct2023.Direct access was obtained in the femoral artery, and a contralateral approach was used to target the posterior tibial artery.The bifurcation was not steep or calcified; however, the anatomy was stenosed, with calcified plaques along the "path".A cook sheath was used during the procedure.The balloon did not rupture, and blood was not noted in the inflation device.The balloon was returned to ambient pressure once deflated, and negative pressure was maintained upon removal.A counterclockwise rotation of the device was not conducted upon withdrawal.The catheter fragments were stuck to the wire guide; therefore, the user removed the wire guide and catheter pieces together, by pulling on the wire guide.Corrected information: h6 (annex a) investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of a photo provided by the customer was also conducted.The complaint device was not returned to cook for investigation; however, the customer provided a photo of the device, confirming that the balloon catheter was broken into multiple sections.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿balloon deflation and withdrawal: completely deflate the balloon using an inflation device or syringe.Allow adequate time for the balloon to deflate.Note: balloons with large diameters and/or longer lengths may require longer deflation times.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Maintain vacuum on the balloon and withdraw the catheter.Upon catheter withdrawal, a gentle counterclockwise rotation of the catheter will assist balloon rewrap, minimizing trauma to the percutaneous entry site.If resistance is met during withdrawal, apply negative pressure with a large syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the device photo suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.The balloon catheter reportedly separated into three parts after the user encountered difficulty removing the device from the patient¿s stenosed anatomy, and calcium plaques were present along the path of the balloon catheter.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17681992
Report Number1820334-2023-01189
Device Sequence Number2608646
Product Code DQY
UDI-Device Identifier10827002267197
UDI-Public(01)10827002267197(17)241112(10)14352292
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2024
Device Catalogue NumberPTA3-14-150-3-10
Device Lot Number14352292
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/24/2023
12/11/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date11/20/2023
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KCFW-6-55- RAABE
Patient Age60 YR
Patient SexMale